steroid atrophy & fissures

Ouch!

Please come in! Start your own personal thread, tell us a bit about yourself...and your fissure, of course. Welcome!

Return to New to the forum? Introduce yourself here




steroid atrophy & fissures

Postby wreckedmybum » 16 Nov 2015, 07:45

Good Morning,

I have a "tissue issue" and wonder if anyone has experienced anything similar. 

It started with a rash in my nether region. I tried everything, non perfumed soaps, detergents, cotton skivvies. Nothing worked and it lasted for months. 

My Gyno wrote a script for Clobetasol (steroid creme). It worked.  It worked quickly & completely, but it would always come back. VERY itchy bung. Wake up in the middle of the night itchy. Long story short, I did not read the instructions and used it about five days a week for about five years.

When I talked to my Gastro doc, he looked it up & said it was THE strongest steroid creme out there & to stop using it immediately! Which I did. This is all embarrassing, but I did notice while showering a few years into it, I thought that my rear end felt different. Ok, my crack was deeper. Thought it was my imagination. But I noticed it every day in the shower. Shortly thereafter, the fissures started. They would heal & come back. I went to a Dermatologist who said it would never improve. I didn't like her, nor did I believe her. Have tried everything imaginable ever since & nothing has worked. I have Colitis and Candida as well. Now there are fissures on top of existing fissures. Have been seeing a Colo Rectal Surgeon for a few years. We try everything, nothing works.

Did one month of Diflucan recently which cleared up the yeast infection, but came right back when finished. The ONLY thing that has helped with the fissures is 100% Emu Oil. The expensive stuff, not the Blue Emu stuff. It helps a lot actually. This time I am going to keep using it and try a cleanse to help with the Candida. I can try all kinds of things for that but worry the most about the thin skin fissures. I deal with this every day & can now, what about when I get old & can't keep up with it. Seems to me that if you can grow an ear on a mouse's back with stem cells, why can't I buy some stem cells & grow new skin on my rear? I actually asked two doctors if they could use surgical skin glue to heal, but they both laughed and said
no, they would not glue my butt. HA. Constructive thoughts anyone?
wreckedmybum
Newbie
 
Posts: 3
Topics: 1
Joined: 16 Nov 2015, 06:42
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: steroid atrophy & fissures

Postby Savaici » 18 Nov 2015, 08:35

Welcome! When you say that your CRS tried everything for the fissures, what exactly did he try?
Savaici
Administrator
 
Posts: 3833
Topics: 222
Joined: 03 Feb 2011, 17:00
Has thanked: 170 times
Been thanked: 259 times
Gender: Female

Re: steroid atrophy & fissures

Postby wreckedmybum » 18 Nov 2015, 09:41

She had me try antibiotics and Diflucan. Topical stuff was Recticare, Calmoseptine, Aquafor, Nystatin, Desoximethisone,
Balneol, some really expensive Japanese stuff, tea tree oil. So many years I can't remember them all. No surgeries.
Now using the pure emu oil and that is really working well, almost healed. Have just bought frankincense and myrrh for my
next experiment. Now concentrating on the Candida. Using Caprylic Acid, seems to be helping so I doubled the dose.
Any ideas?
wreckedmybum
Newbie
 
Posts: 3
Topics: 1
Joined: 16 Nov 2015, 06:42
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: steroid atrophy & fissures

Postby Savaici » 18 Nov 2015, 18:51

None of what she gave you seems specific to anal fissures. The usual course is Diltiazem, or Nifedipine or GTN (Rectiv) ointments to help heal an anal fissure. I never used any of the ones that you mentioned - well, except Balneol for cleaning. I have to say that I only use water on my rear end, nothing else. Sometimes using too many of these things can just make things worse, and this is possibly (but this is just my opinion) why you have had so much trouble with Candida, etc. Caprylic Acid is one of the fatty acids in coconut oil, and I believe is useful in the treatment of Candida. As to increasing the dose, I think you should ask your doctor about that or at least check the literature about it.

I really don't know what to suggest with recurrent infections. Have you been tested for Crohn's disease? Thinning of your skin, as you probably know, is due to excessive use of steroid ointments, etc. However, the skin usually recovers within a year, depending on your age...
Savaici
Administrator
 
Posts: 3833
Topics: 222
Joined: 03 Feb 2011, 17:00
Has thanked: 170 times
Been thanked: 259 times
Gender: Female

Re: steroid atrophy & fissures

Postby wreckedmybum » 18 Nov 2015, 19:38

Thank you for the info. My Dad had a severe case of Candida, so I suppose it may be somewhat hereditary. By cleanse I just mean eating cleaner, although I eat pretty healthily to start with. Never tested for Crohn's, but do have Colitis which I find
to be tolerable by eating better & I quit drinking alcohol as well. Have been using the emu oil for about a week now & I urge anyone out there to give it a try. I used it on & off before. Sticking with it this time. Hopefully, if I stick with this I won't need the frankincense & myrrh. Thanks for the help.
wreckedmybum
Newbie
 
Posts: 3
Topics: 1
Joined: 16 Nov 2015, 06:42
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified


  • Similar Topics
    Replies
    Views
    Last post

Return to New to the forum? Introduce yourself here



Who is online

Users browsing this forum: No registered users and 1 guest